Alert archive / Arizona / Wind Advisories in 2017
Wind Advisory 14, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Apr 7, 2017, 1:40 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 8, 2017, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2017, 1:40 PM MST (20:40 UTC)
- In effect from
- Apr 8, 2017, 11:00 AM MST
- Expired
- Apr 8, 2017, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2373 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
047 WWUS75 KFGZ 072040 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 140 PM MST Fri Apr 7 2017 AZZ004>007-009>017-039-040-081400- /O.NEW.KFGZ.WI.Y.0014.170408T1800Z-170409T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 140 PM MST Fri Apr 7 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 11 AM to 8 PM MST Saturday. * TIMING...Winds will become strong and gusty midday Saturday before diminishing mid to late evening. * WINDS...Southwest 20 to 30 mph with gusts 35 to 45 mph. * IMPACTS...Driving could become difficult, especially for high profile vehicles. Localized areas of blowing dust are possible over valley areas including Interstate 40 from just east of Flagstaff to near Holbrook. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
4 follow-up statements
987 WWUS75 KFGZ 080527 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1027 PM MST Fri Apr 7 2017 AZZ004>007-009>017-039-040-081400- /O.CON.KFGZ.WI.Y.0014.170408T1800Z-170409T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 1027 PM MST Fri Apr 7 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY... * TIMING...Winds will become strong and gusty midday Saturday before diminishing mid to late evening. * WINDS...Southwest 20 to 30 mph with gusts 35 to 45 mph. * IMPACTS...Driving could become difficult, especially for high profile vehicles. Localized areas of blowing dust are possible over valley areas including Interstate 40 from just east of Flagstaff to near Holbrook. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
253 WWUS75 KFGZ 081323 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 623 AM MST Sat Apr 8 2017 AZZ004>007-009>017-039-040-082130- /O.CON.KFGZ.WI.Y.0014.170408T1800Z-170409T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 623 AM MST Sat Apr 8 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... * TIMING...Winds will steadily increase this morning. Speeds will peak during the afternoon and then decrease after sunset. * WINDS...Southwest 20 to 30 mph with gusts from 35 to 45 mph. * IMPACTS...Localized areas of blowing dust are possible in the Little Colorado River valley, including I-40 from just east of Flagstaff to near Holbrook. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
383 WWUS75 KFGZ 081807 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1107 AM MST Sat Apr 8 2017 AZZ004>007-009>017-039-040-090300- /O.CON.KFGZ.WI.Y.0014.000000T0000Z-170409T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 1107 AM MST Sat Apr 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Winds are steadily increasing late this morning. Speeds will peak during the afternoon and then decrease after sunset. * WINDS...Southwest 20 to 30 mph with gusts from 35 to 45 mph. * IMPACTS...Localized areas of blowing dust are possible in the Little Colorado River valley, including I-40 from just east of Flagstaff to near Holbrook. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
824 WWUS75 KFGZ 090311 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 811 PM MST Sat Apr 8 2017 AZZ004>007-009>017-039-040-090415- /O.EXP.KFGZ.WI.Y.0014.000000T0000Z-170409T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 811 PM MST Sat Apr 8 2017 ...WIND ADVISORY HAS EXPIRED... Wind speeds have decreased below advisory thresholds this evening. Locally gusty winds will persist overnight immediately downstream from the Mogollon Rim and White Mountains including Springerville and Eagar, but these wind gusts should remain below 40 mph. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 7, 9:17 AM MST, 4 hours 23 minutes earlier.
Area forecast discussion, Apr 7, 9:17 AM MST, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 917 AM MST Fri Apr 7 2017 .SYNOPSIS...Expect a warm and breezy day today with periods of passing cloud cover. A weak storm system will affect the region on Saturday, featuring gusty southwest winds and a chance of light showers. Lighter winds and dry weather return by late Sunday and last into early next week. && .UPDATE...No changes needed to the previous forecast this morning. Southwesterly winds will become breezy this afternoon with high temperatures ranging from 5 to 10 degrees above normal. There will be mid to high level clouds through the day in advance of a weak trough that will move through northern Arizona on Saturday. This system will bring strong southwest winds and increased fire danger to portions of the region. && .PREV DISCUSSION /317 AM MST/...A warm and breezy day is on tap today as the Pacific trough continues to spread into the western United States. Southwest winds will be on the increase this afternoon through Saturday as the trough moves inland. In addition, expect periods of mid and high level clouds. The strongest winds are still anticipated to be Saturday afternoon when the trough pushes a shortwave across northern Arizona. Forecast models are in good agreement with the track of the shortwave and associated increase in winds. Areas along the Mogollon Rim/White Mountains north to the Utah border will see gusts in the 40-45 mph range and a wind advisory will likely be needed. The winds may combine with low enough humidity in the lower elevations to generate critical fire weather conditions for portions of eastern Arizona. There has been very little change in forecast precipitation, and we have continued the chance for showers Saturday afternoon/evening primarily over the high terrain from the Rim north. There should be just enough instability for isolated thunder as well across northwestern Arizona. Sunday through Wednesday of next week will feature a more zonal west to southwest flow producing dry weather. Temperatures will be cool behind the shortwave Sunday, but will quickly see a warming trend early next week. There is potential for another Pacific trough to affect the region by late next week bringing cooler and windier weather. && .AVIATION...For the 18Z Package...Expect increasing southwest winds today, with most locations experiencing sustained winds from 10 to 20 knots and gusts from 20 to 30 knots. Winds dying down some after sunset but remaining gusty downwind of terrain features. In addition, expect occasional mid-to-upper level cloud cover ahead of an approaching low pressure system. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...For today, an approaching storm system will bring breezy southwest winds, along with humidities in the 8 to 15 percent range below 6500 feet. On Saturday, expect strong southwest winds, isolated showers and increasing humidities as a cold front crosses the district. However, humidities will remain low across the eastern zones with a Fire Weather Watch in effect for Saturday at elevations below 6500 feet. Sunday through Tuesday...Expect cooler temperatures and lighter northwest winds on Sunday. Dry weather and near normal temperatures are forecast on Monday and Tuesday. && .FGZ WATCHES/WARNINGS/ADVISORIES...Fire Weather Watch from Saturday morning through Saturday evening FOR AZZ110>114-140. && PUBLIC...TPS/MCT AVIATION...KD FIRE WEATHER...McCollum For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Apr 7, 3:26 AM MST, 10 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 326 AM MST Fri Apr 7 2017 AZZ004>018-037>040-080700- Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- 326 AM MST Fri Apr 7 2017 This hazardous weather outlook is for Apache...Coconino... Northern Gila...Navajo...and Yavapai Counties in Northern Arizona. .DAY ONE...Today and Tonight. No weather hazards are expected today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Expect increased wind on Saturday as a weather system moves through northern Arizona. Areas from the Mogollon Rim/White Mountains north to the Utah border will see wind gusts up to 40-45 mph. These winds may combine with low enough relative humidity in the lower elevations of eastern Arizona to produce critical fire weather conditions Saturday afternoon and Fire Weather Watch has been issued. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:07 AM MST | Fire Weather Watch | FGZ | Apache, Coconino, Navajo | 10 hr |
| Apr 7, 1:35 PM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.